MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FMP HIP; LINER, ACETABULAR, NON-HOODED, NEUTRAL, HXL/FMP, 40MM ID, MP9

ENCORE MEDICAL L.P. FMP HIP; LINER, ACETABULAR, NON-HOODED, NEUTRAL, HXL/FMP, 40MM ID, MP9
Model Number 931-40-256
Health Effect - Clinical Codes Unspecified Infection (1930); Fluid Discharge (2686)
Date of Event 07/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was reported as an infection.The previous surgery and the revision detailed in this investigation occurred 1.8 years apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr), shows that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There were no nonconforming material reports associated with the product that may have contributed to the reported event.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of the previous surgery.The root cause of this complaint was a revision surgery due to an infection.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the patient's infection.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the infection or inhibited the patient's immune system.There are multiple factors that may contribute to an infection that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.
 
Event or Problem Description
Revision surgery - possible infection hence completed irrigation and drainage washout and swapped poly.(surgeon used a different vendor for the head).

Brand Name
FMP HIP
Common Device Name
LINER, ACETABULAR, NON-HOODED, NEUTRAL, HXL/FMP, 40MM ID, MP9
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
MDR Report Key8898152
Report Number1644408-2019-00764
Device Sequence Number318653
Product Code LPH
UDI-Device Identifier00888912099707
UDI-Public(01)00888912099707
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K072154
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/23/2022
Device Model Number931-40-256
Device Catalogue Number931-40-256
Device Lot Number701F1122
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2019
Initial Report FDA Received Date08/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
400-03-401 LOT 870B1066
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR